Alert archive / Louisiana / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at May 21, 2017, 4:03 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at May 22, 2017, 1:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2017, 4:03 PM CDT (21:03 UTC)
- In effect from
- May 22, 2017, 1:00 AM CDT
- Expired
- May 23, 2017, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.9
The text
As transmitted.
140 WGUS64 KLCH 212103 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 403 PM CDT Sun May 21 2017 ...FLASH FLOOD WATCH LATE TONIGHT THROUGH MONDAY... .A nearly stationary and weak frontal boundary along with the sea breeze and convective outflow boundaries have all combined with a favorable upper level pattern and a very moist and unstable airmass to produce numerous showers and thunderstorms today, which are likely to continue into at least early evening. Extensive areas of 1 to 2 inch rainfall totals with pockets of 3 to 4 inches have already fallen, and the areal extent and magnitude of these amounts will increase as activity continues into this evening. Late tonight, an upper level disturbance is forecast to track across southern Texas, which is expected to initiate a large area of showers and thunderstorms that will subsequently spread east into the area. As these showers and thunderstorms track across the area late tonight through Monday, an additional 2 to 3 inches of rain with locally higher amounts are possible. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220500- /O.NEW.KLCH.FF.A.0003.170522T0600Z-170523T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 403 PM CDT Sun May 21 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING... The National Weather Service in Lake Charles has issued a * Flash Flood Watch for portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * From 1 AM CDT Monday through Monday evening * 1 to 2 inches with local amounts of 3 to 4 inches have fallen Sunday. 2 to 3 inches of additional rainfall, with higher amounts possible, are expected late tonight through Monday. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 13
4 follow-up statements
259 WGUS64 KLCH 220150 FFALCH Flood Watch National Weather Service Lake Charles LA 850 PM CDT Sun May 21 2017 ...FLASH FLOOD WATCH LATE TONIGHT THROUGH MONDAY... .Extensive areas of 1 to 2 inch rainfall totals with pockets of 3 to 5 inches have fallen today. Later tonight, an upper level disturbance is forecast to track across southern Texas, which is expected to initiate a large area of showers and thunderstorms that will subsequently spread east into the area. As these showers and thunderstorms track across the area late tonight through Monday, an additional 2 to 3 inches of rain with locally higher amounts are possible. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221300- /O.CON.KLCH.FF.A.0003.170522T0600Z-170523T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 850 PM CDT Sun May 21 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING... The Flash Flood Watch continues for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * From 1 AM CDT Monday through Monday evening * 2 to 4 inches of additional rainfall, with higher amounts possible, are expected overnight into Monday. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
056 WGUS64 KLCH 221044 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 544 AM CDT Mon May 22 2017 ...FLASH FLOOD WATCH THROUGH LATE TONIGHT... .Extensive areas of 1 to 2 inches of rainfall with pockets of 3 to 5 inches fell yesterday and early this morning across southeast Texas and southern Louisiana. Another surge of storms is making it's way up the Texas coast and will move across the region bringing an additional two to three inches of rainfall today with isolated amounts upwards to six inches in some locations. With the recent rains saturating the ground additional rainfall will ruin into ditches and bayous with minor flooding expected at this time. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 222300- /O.EXT.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 544 AM CDT Mon May 22 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch is now in effect for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * Through late tonight * 2 to 4 inches of additional rainfall, with higher amounts possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ K. Kuyper
895 WGUS64 KLCH 222109 FFALCH Flood Watch National Weather Service Lake Charles LA 409 PM CDT Mon May 22 2017 ...FLASH FLOOD WATCH THROUGH LATE TONIGHT... .Extensive areas of 1 to 2 inches of rainfall with pockets of 3 to 5 inches fell yesterday and early this morning across southeast Texas and southern Louisiana. An additional 1 to 2 inches of rainfall with isolated amounts up to 4 inches will be possible this evening. With the recent rains saturating the ground additional rainfall could result in minor flooding. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 230515- /O.CON.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 409 PM CDT Mon May 22 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... The Flash Flood Watch continues for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and West Cameron. In southeast Texas, Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, Southern Jasper, Southern Newton, and Tyler. * Until 1 AM CDT Tuesday * 1 to 2 inches of additional rainfall, with isolated amounts of 4 inches or more possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
151 WGUS64 KLCH 230246 FFALCH Flood Watch National Weather Service Lake Charles LA 946 PM CDT Mon May 22 2017 ...FLASH FLOOD WATCH THROUGH LATE TONIGHT... .An additional 1 to 2 inches of rainfall with isolated amounts up to 3 inches will be possible in lower Acadiana through midnight. With the recent rains saturating the ground additional rainfall could result in minor flooding. LAZ027>032-041>043-073-074-TXZ180-201-215-216-259>262-230400- /O.CAN.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Calcasieu- Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler-Hardin- Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 946 PM CDT Mon May 22 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Louisiana and southeast Texas has been cancelled. $$ LAZ033-044-045-052>055-230600- /O.CON.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- Including the cities of Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 946 PM CDT Mon May 22 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... The Flash Flood Watch continues for * Portions of south central Louisiana including St. Landry Iberia, Lafayette, Lower St. Martin, St. Mary, Upper St. Martin, and Vermilion. * Until 1 AM CDT Tuesday * 1 to 2 inches of additional rainfall, with isolated amounts of 3 inches or more possible. * The flooding of roads, low lying areas, and areas with poor drainage will be possible. If encountering flooded roadways, remember to turn around, don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 21, 12:49 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 21, 12:49 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1249 PM CDT Sun May 21 2017 .AVIATION... Thunderstorms have developed along the stalled front extending along the I-10 corridor. The greatest coverage of thunderstorms is currently in the vicinity of KLCH and is expected to prevail over the next few hours before moving northward. For the rest of the area terminals, VCTS is expected as additional thunderstorms develop and lift northward through the afternoon. Any thunderstorms that do move over a terminal will be capable of very heavy rainfall that could temporarily reduce visibilities down to 1SM. Thunderstorm activity should decrease late this afternoon giving way to MVFR/VFR conditions with light and variable winds. MVFR conditions are expected by later this evening with the ample moisture and the thunderstorm remaining in the vicinity. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 71 61 79 / 30 80 70 50 LCH 69 75 65 81 / 50 80 80 50 LFT 72 78 66 81 / 30 80 80 70 BPT 71 79 65 83 / 50 80 70 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous weather outlook, May 21, 3:41 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 341 AM CDT Sun May 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 341 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A frontal boundary is pushing down towards the coast and is expected to get hung up along the coast this morning. We are looking at showers and thunderstorms today into tonight as the front stalls. Storms today will produce gusty winds...cloud to ground lightning... small hail and periods of torrential rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday More showers and thunderstorms are on tap for Monday into Tuesday as a series of shortwaves will move down and through the region supporting showers and thunderstorms. These storms are expected to produce two to three inches of rainfall prior to the next cold front that is expected through midday on Tuesday with winds becoming north. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-220845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 341 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will produce gusty winds and rough seas in and around thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected on Monday and Tuesday as storms will continue to develop along the stalled frontal boundary. A stronger cold front will push through on Tuesday afternoon with storms ending and winds becoming north. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 21, 1:00 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
100 PM CDT SUN MAY 21 2017
LAZ030-031-041-211900-
Calcasieu-Allen-Beauregard-
100 PM CDT SUN MAY 21 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUREGARD...
NORTHWESTERN CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
At 1259 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Devils Pocket to Topsy. Movement was
north at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lake Charles, Singer, Fields, De Quincy, Ragley, Dequincy, Longville,
Lunita, Bivens, Bancroft, Oretta and Gillis.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3043 9373 3042 9372 3044 9370 3048 9372
3051 9371 3053 9372 3059 9371 3059 9368
3061 9369 3066 9367 3065 9303 3042 9309
3042 9313 3038 9313 3038 9311 3033 9312
3035 9375
TIME...MOT...LOC 1759Z 192DEG 10KT 3045 9372 3044 9312
TWHSpecial weather statement, May 21, 1:44 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Lake Charles LA 144 PM CDT SUN MAY 21 2017 LAZ027-030-031-211930- Allen-Beauregard-Vernon- 144 PM CDT SUN MAY 21 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEAUREGARD... SOUTHERN VERNON AND NORTH CENTRAL ALLEN PARISHES... At 143 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Merryville to near Dry Creek. Movement was northeast at 25 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Rosepine, Dry Creek, Singer, Pitkin, Sugartown, De Ridder, Grant, Deridder, Longville, Tulla, Cravens and Bundick Lake. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3099 9342 3097 9285 3060 9304 3060 9357 TIME...MOT...LOC 1843Z 205DEG 22KT 3073 9349 3071 9305 TWH
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:22 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 113 min |
| May 21, 1:00 PM CDT | Special Weather Statement | LCH | Beauregard | 60 min |
| May 21, 1:44 PM CDT | Special Weather Statement | LCH | Beauregard | 46 min |
| May 21, 1:54 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 35 min |
| May 21, 4:15 PM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| May 21, 4:24 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| May 21, 4:36 PM CDT | Special Marine Warning | LCH | 24 min | |
| May 21, 4:50 PM CDT | Special Weather Statement | LCH | Saint Martin | 25 min |
| May 21, 5:06 PM CDT | Special Weather Statement | LCH | Saint Landry | 24 min |
| May 21, 5:46 PM CDT | Special Weather Statement | LCH | Saint Martin, Vermilion | 29 min |
| May 21, 6:20 PM CDT | Special Weather Statement | LCH | Iberia | 25 min |
| May 21, 6:59 PM CDT | Special Marine Warning | LCH | 46 min | |
| May 20, 7:15 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 32 min |
Nearby
Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Texas, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.